Finite simple unisingular groups of Lie type

Robert M. Guralnick, Pham Huu Tiep

Research output: Contribution to journalArticle

35 Scopus citations


Let G be a finite simple group of Lie type in characteristic p. We investigate how large the set of p′-elements acting without fixed points on an irreducible G-module in characteristic p can be. This comes up naturally in studying derangements for finite primitive groups and also in a computational group algorithm proposed by Babai and Shalev. We also consider the same problem for algebraic groups.

Original languageEnglish (US)
Pages (from-to)271-310
Number of pages40
JournalJournal of Group Theory
Issue number3
StatePublished - Jan 1 2003

ASJC Scopus subject areas

  • Algebra and Number Theory

Fingerprint Dive into the research topics of 'Finite simple unisingular groups of Lie type'. Together they form a unique fingerprint.

  • Cite this